Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Regular sequences, projective dimension and criteria for regularity of local rings

Authors: P. Jothilingam and S. Mangayarcarassy
Journal: Proc. Amer. Math. Soc. 120 (1994), 1017-1019
MSC: Primary 13H05; Secondary 13D05
MathSciNet review: 1170546
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Foxby proves the following proposition (Math. Z. 132 (1973)). Let $ (R,\mathfrak{m})$ be a noetherian local ring and $ M$ any finitely generated $ R$-module such that the projective dimension of $ M/\mathfrak{a}M$ is finite for all ideals $ \mathfrak{a}$ of finite projective dimension. Then either $ M$ is free or $ R$ is regular local. In this article we prove that the conclusion holds if we restrict only to ideals generated by regular sequences, with the empty sequence being interpreted as the zero ideal.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13H05, 13D05

Retrieve articles in all journals with MSC: 13H05, 13D05

Additional Information

PII: S 0002-9939(1994)1170546-7
Keywords: Projective dimension, regular rings, regular sequence, discrete valuation ring
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia